I'm new to the forum and was hoping for some advice. My daughter was diagnosed with ASD at 7 and is now in her first year at secondary. As yet she has not needed any extra help, other than attending a lunchtime social skills group. She doesn't often talk about any issues she might be having but tonight she said that she has these horrible feelings when she is at school. At the end of every lesson when she's leaving the class, she is worried as doesn't know if it is real or not - that the class might not have finished and she's getting up and leaving and everyone will laugh at her. She is finding this very upsetting and also called it a feeling of 'deja vu', or hallucinating, though maybe she's just finding it hard expressing herself. She has always been a big daydreamer in class - primary school called it her coping mechanism. But she's never mentioned anything about not knowing if she is experiencing reality or not.
Has anyone else come across this? I'm at a loss as to know what to do to help her.
Many many thanks in advance.
I get this - Have done all my life - I'm ADHD, which goes hand in hand with ASD ad I've been a constant daydreamer all my life. I've experienced moments of blurring, when I'm not sure whether what I am exeriencing is reality or an associated day dream in my head.It's so easy to drift into your own place, leaving the distinction between imagination and reality barely notiiceable. I'd get your daughter checked for ADHD, because it's really well managed with a great medication called Concerta. However, at other times I scare myself as I think the inability to distinguish between what is inside your mind and what is outside makes me think of some form of jental infirmity such as schizophrenia. To be honest, ths does frighten me and this is the first time Ive spoken publicaly about it. I suppose I'm thankful to this Forum for providing an arena where I can voice such concerns. I woud be very wary about approaching a medical professional about this,as I don't think i could handle bebtreated as psychotic and medicated up t to the eyeballs. Comments welcome.